Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Recurring pleural effusion due to Depakote, nerve pain from thoroscopy. What do we do next?

My 25 year old daughter went through three hospitalizations to find out she was having recurring pleural effusions as a result of taking Depakote. She has been on this medication for two years. She has been taken off and now she is still in pain. Her upper back, rib cage, sternum, all over. She has occasional abdominal bloating and nausea . They removed 1800 cc on left side, then 1100cc on right side using thorancentesis. She also had bilateral effusions with atelectasis. Then they did a thorascope and took biopsy ...negative only showed high eosinophil counts. Then they removed 600 from left again, and she has been home for 3 weeks. Saw the surgeon and he felt like she had residual nerve pain from thoroscopy. She has lost her job, cant work due to pain issues and she just takes pills now to get relief. What do we do next ? She is miserable.
Asked On : Mon, 22 Oct 2012
Answers:  1 Views:  54
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Internal Medicine Specialist 's  Response
you can get a pleurodesis.But prio to that please try to find the cause of pleural effusion.consult your doc for details
Answered: Thu, 25 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor